MAUDE Adverse Event Report: HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM

HOLOGIC, INC 3DIMENSIONS; MAMMOGRAPHY SYSTEM
Model Number 3DM-SYS-STD
Medical Device Problem Code Unintended System Motion (1430)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported on april 10th, 2025, that the c-arm on a 3dimensions mammography system began to move in a downward motion without command.A field engineer was dispatched to examine the equipment and determined that the uncommanded c-arm motion was due to a stuck left foot switch.The field engineer replaced the left foot switch and confirmed that the system is now functioning in accordance with manufacturer specifications.No patient or user injury was reported.
 
Additional Manufacturer Narrative
On april 10th, 2025, a customer reported that the c-arm descended without user input on a 3dimensions (serial number (b)(6)).The customer restarted the system and did not observe the behavior again.A field service engineer (fse) observed error ¿stuck switch fault ¿ left footswitch disabled¿.The left footswitch was replaced.The part was not returned.Because of this, no initial evaluation was performed.The footswitch was 609 days old from the install date to the date of replacement.Because the part was not available, the investigation is limited to a complaint review.There were two complaints against the right-side footswitch which was then replaced on (b)(6) 2024.There were no prior complaints against the left-side footswitch until this one.Possible causes for footswitch issues include wear and tear due to part use or debris accumulation due to its location on the floor.The footswitch was not returned; therefore, further investigation could not be performed.Due to the limited information provided and lack of part return, the root cause of the failure could not be determined.Conclusion: the probable cause is a stuck footswitch; the root cause is unknown due to the unreturned part.The severity for this incident is very low, and the calculated post risk control risk index is considered acceptable.Because of this, and because there was no severe injury, no capa is required.This will continue to be trended and monitored.Complaint confirmed: no.Device history record (dhr) review: udi: (b)(4).Sku: 3dm-sys-std.Serial number: (b)(6).Date of manufacture: 2/28/2023.Installation date: (b)(6) 2023.Incident date: 4/10/2025.Date of part manufacture: unknown.Dhr review summary: there were no noted discrepancies related to the footswitches or uncommanded motion.

Brand Name
3DIMENSIONS
Common Device Name
MAMMOGRAPHY SYSTEM
Manufacturer (Section D)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer (Section G)
HOLOGIC, INC
36 & 37 apple ridge road
danbury CT 06810
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key21943196
Report Number1220984-2025-00062
Device Sequence Number12934466
Product Code OTE
UDI-Device Identifier15420045510524
UDI-Public(01)15420045510524(11)230228
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
P080003
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 07/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3DM-SYS-STD
Device Catalogue Number3DM-SYS-STD
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Supplement Date Received by Manufacturer06/11/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date07/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown